MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1418160-J
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Stenosis (2263); Pseudoaneurysm (2605); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the alto abdominal aortic aneurysm stent system.Approximately three (3) months post initial procedure, the patient was readmitted on (b)(6) 2023 for coiling of the left internal iliac artery with left iliac stent placement due to a type ib endoleak, left iliac pseudoaneurysm, cranial migration and aneurysm enlargement.The patient was discharged for a brief period.No additional information is currently available regarding this initial report.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the alto abdominal aortic aneurysm stent system.Approximately three (3) months post initial procedure, the patient was readmitted on 17 february 2023 for coiling of the left internal iliac artery with left iliac stent placement due to a type ib endoleak, left iliac pseudoaneurysm, cranial migration and aneurysm enlargement.The patient was discharged for a brief period.No additional information is currently available regarding this initial report.Additional information: clinical assessment identified that a suspect, contained rupture in the patient's aorta was indicated per internal clinical documentation dated 16 february 2023.In addition, aortic stenosis was indicated per internal clinical documentation and ct (computed tomography) scans dated 19 december 2022 and 16 february 2023.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported ovation ix, type ib endoleak (of the left common iliac artery), left iliac pseudoaneurysm, cranial migration (of the left iliac neck), abdominal aneurysm enlargement (of 9.8 mm) and additional endovascular procedure (left internal iliac artery coil and left common iliac artery stent 02/17/20230) are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest aortic body stenosis.This finding was discovered during an examination of ct (computed tomography) scans dated 19 december 2022 and 16 february 2023.In addition, while a possible contained rupture in the left iliac is indicated per eclinical documentation dated 16 february 2023, the rupture could not be confirmed.No procedure-related harms were identified.Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.It was also noted that the patient was admitted on 02 february 2023 with gas bacteremia and sepsis, which were most likely related to a skin and soft tissue infection of the left lower extremity.There was also a pericolonic abscess, a potential source of the sepsis.It is likely the graft became infected due to either the left lower extremity infection or pericolonic abscess.Lastly, the bactermia, endocarditis and acute renal failure were deemed not device-related per eclinical documentation.The final patient status was reported as discharged in improved and stable condition on the seventh post operative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2 date of event.B5 describe event or problem.G3 awareness date.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key17311557
Report Number3008011247-2023-00143
Device Sequence Number7157894
Product Code MIH
UDI-Device Identifier00850007370374
UDI-Public(01)00850007370374(17)250706(10)FS070522-31
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/06/2025
Device Model NumberTV-IL1418160-J
Device Catalogue NumberTV-IL1418160-J
Device Lot NumberFS070522-31
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY, LN FS092322-28; OVATION IX ILIAC LIMB, LN FS061622-17; OVATION PRIME FILL POLYMER, LN FF032822-01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale